I have a rather embarrassing question that I'm too hesitant to ask my Dermatologist. I am currently on Roaccuatane and would like to know, once I finish taking the medication, how long would I have to wait until I'm able to get a Labiaplasty procedure performed?
Labiaplasty After Accutane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 10
Wait 6 months after finishing Accutane before any procedure with risk of scarring
I recommend waiting 6 months after finishing Accutane before undergoing any procedure that has the potential for scarring, including labiaplasty. There is much evidence that patients currently on Accutane who undergo invasive treatment, such as surgery, dermabrasion, or laser surgery, will often form keloids and may have delayed healing. For this reason, one should delay all elective procedures until well beyond the stop date of Accutane.
The safe approach is to give Accutane 6 months to clear the body. This has arbitrarily been extended to 1 year by some, but 6 months is a very safe window (women are allowed to get pregnant 1 month after finishing Accutane, which indicates that a 6 month window is more than adequate).
Wait 12 months after being off Accutane
In general, for various surgical procedures of the face, we recommend and emphasize that one should not undergo any facial procedures such as chemical peels, etc. because Accutane is known to effect and delay wound healing. I don't think any clinical studies have been done to my knowledge specifically in regards to labiaplasty but I would want to be OFF OF ACCUTANE for 12 months prior to any surgical procedures.
It may not be as critical for a labiaplasty because the tissues are more vascular. That being said, my recommendation is to wait the 12 months and allow your body to be maximally capable of good wound healing. It is never recommended to consider an elective procedure of any kind in my opinion without "optimizing" everything the patient can do to ensure the best possible outcome and the lowest risk of complications.
Hope this helps!
Labiaplasty, Accutane, Keloids?
You might also like...
Accutane & Labiaplasty
You must be off Accutane for at least 6 months-1 year. One way of determining if you are ready to have surgery is when your skin has returned back to its normal oily state.
Labiaplasty and Accutane.
In general I always recommend patients wait for at least six months after cessation of Accutane use before undergoing any type of elective surgical procedure.
Accutane and surgery - labiaplasty timing and recovery
Labiaplasty should be performed at least 6 months after treatment with Accutane. Accutane will inhibit epithelialization of the wound and delay healing and may result in excessive scarring.
Labiaplasty and Accutane
You have to wait at least ONE YEAR because Accutane interferes with wound healing and epithelialization. That effect remains for at least one year if not longer.
One year is safe period to wait.
Labiaplasty and Accutane
SEE VIDEO BELOW:
Becuase the wound edges do not always heal perfectly even due to the irrecgularity of the labia, the potential for slower healing exists, Accutane may further slow down healing which may result in larger or more prominent scars. It is generally felt that surgery can be undertaken 6 months after cessation of accutane therapy bu this has been arbitrarily extended up to 2 years and so you may hear conflicting reports.
I would wait at least six months unless you are having really invasive surgery in which case I would wait twelve months. Be sure to let your surgeon know your Accutane story, so he or she can help you with this decision to limit your risk.
Wait 6-12 months after discontinuing Accutane before having labioplasty
Thank you for your question.Accutane can inhibit or decrease the production of new epithelial cells. Rapid wound healing and epithelialization is important after labiaplasty. My recommendation would be waiting a minimum of 6 months and possibly a year before having labiaplasty after discontinuing your Accutane.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.